Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 2, 2021, 10:39 PM EDT for Duval County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 10:39 PM EDT (02:39 UTC)
- Expired
- Jul 2, 2021, 11:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 38 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted.
512 WWUS82 KJAX 030239 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 1039 PM EDT Fri Jul 2 2021 FLZ033-125-132-133-232-325-425-030315- Eastern Clay FL-Coastal St. Johns FL-Western Clay FL- Western Duval FL-South Central Duval FL-Coastal Duval FL- Inland St. Johns FL- 1039 PM EDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 1115 PM EDT... * At 1037 PM EDT, National Weather Service meteorologists were tracking thunderstorms near Mandarin, moving east at 35 mph. About 1 to 1.5 inches of rain has fallen with these storms. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Orange Park, Middleburg, Unf, Mandarin, Fruit Cove, Ponte Vedra Beach, Neptune Beach, Sawgrass, Fleming Island and Baymeadows. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3002 8199 3019 8202 3035 8139 3014 8134 TIME...MOT...LOC 0237Z 256DEG 32KT 3018 8160 $$ CHANEY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 8:55 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 2, 8:55 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 855 PM EDT Fri Jul 2 2021 .UPDATE... An upper level trough was digging southeastward across southeast Georgia and the trough will slide into northeast Florida overnight. Showers and embedded storms were ongoing from I-10 northward across southeast Georgia, and showers were increasing in coverage across northeast Florida ahead of the trough. Showers and embedded storms will only slowly wind down from north to south overnight as the trough shifts southward. Overnight lows will be in the low to mid 70s. && .PREV DISCUSSION [807 PM EDT]... .Near Term.../through Saturday/... Surface high pressure will move to the southeast Tonight, as a cold front moves into SE GA. With the front moving in, expect showers, with embedded thunderstorms to continue through the night. The high will move further to the southeast Saturday, allowing the cold front to settle across the area and stall. A moist airmass coupled with frontal convergence will yield above normal chances for convection. As storm cells move west to east across area, heavy rainfall is expected, with localized flooding possible. Near normal lows for Tonight, with below normal readings on Saturday. .Short Term.../Saturday night through Monday night/... Frontal boundary will remain stalled across NE FL Saturday night, keeping the shower and storm chances going through the night. It will be drier north of the boundary across SE GA. The boundary is expected to dissipate Sunday, as high pressure builds toward the east. NE FL will have a higher chance for convection Sunday due to dissipating boundary. High pressure will build from the east Sunday night through Monday. Sunday night should be a mainly dry night. Ample moisture, diurnal heating and sea breeze convergence on Monday will lead to a round of showers and storms. Convective activity could extend through Monday night, as moisture increases from the south. Temperatures at night will trend near normal, while afternoon highs will trend below normal due to expected cloud and precipitation coverage. .Long Term.../Tuesday through Friday/... The forecast for the first half of this period will be greatly influenced by Tropical Cyclone named Elsa. With the current track and timing, the system is expected to track across forecast area, with greatest impacts Tuesday night through Wednesday. There is still a good deal of uncertainty in the computer model forecasts, so updates to this track and timing are anticipated. For this cycle will continue to follow the current National Hurricane Center track guidance for Tuesday into Wednesday. High pressure is expected to build to the southeast then east Thursday into Friday. If tropical system goes on current forecast track, troughing will likely extend across the region from it at least through Thursday. So, still forecasting likely chances for convection Thursday, with lower chances into Friday. High temperatures are expected to trend below normal this period, with lows near normal. .AVIATION... [Through 00Z Sunday] Showers and storms will continue to slowly sink southward overnight, with showers briefly ending overnight. Showers and storms will once again increase in coverage during the day on Saturday as a cold front drops southward into the area. MVFR/IFR cigs/vis is possible in/around showers/storms. Southwest to west winds 5-10 knots will prevail through the period. .Marine... Surface high pressure will move off to the southeast Tonight, as a cold front moves southeast into area. This front will be stalled across the area this weekend, with it weakening Sunday. High pressure will build to the east of the region Sunday night into Monday. There is a great deal of uncertainty in the Tuesday to Wednesday timeframe due to Tropical Cyclone Elsa. Mariners should monitor the latest National Hurricane Center forecasts for Elsa. Rip Currents: Low through Saturday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 70 89 70 / 80 60 30 30 10 SSI 75 88 75 85 75 / 80 80 40 30 10 JAX 74 87 72 87 72 / 60 70 40 50 20 SGJ 74 86 73 85 73 / 50 60 40 50 20 GNV 74 85 72 85 71 / 50 80 50 70 30 OCF 74 85 73 87 73 / 60 80 50 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 2, 7:09 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
709 PM EDT Fri Jul 2 2021
GAZ163-250-350-030000-
Clinch GA-Northern Ware GA-Southern Ware GA-
709 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND CENTRAL
CLINCH COUNTIES UNTIL 800 PM EDT...
* At 708 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southeast of Argyle, moving
southeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homerville, Argyle, Cogdell and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Winds at this speed can down small tree limbs and branches, and blow
around unsecured small objects. Seek shelter in a safe building
until the storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3117 8275 3118 8245 3101 8236 3101 8241
3084 8242 3083 8242 3081 8265 3091 8281
TIME...MOT...LOC 2308Z 305DEG 14KT 3094 8258
BOOTHESpecial weather statement, Jul 2, 7:26 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
726 PM EDT Fri Jul 2 2021
GAZ163-264-350-364-030015-
Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Southern Ware GA-
726 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE...SOUTHEASTERN
CLINCH AND NORTHERN CHARLTON COUNTIES UNTIL 815 PM EDT...
* At 726 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Stephen Foster State Park,
moving southeast at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Folkston, Fargo and Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3082 8267 3084 8243 3101 8242 3101 8235
3082 8198 3079 8202 3057 8221 3059 8253
3068 8259 3069 8258 3072 8261
TIME...MOT...LOC 2326Z 307DEG 29KT 3080 8240
BOOTHESpecial weather statement, Jul 2, 7:56 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
756 PM EDT Fri Jul 2 2021
FLZ024-GAZ350-364-030030-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
756 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHEASTERN WARE AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 830 PM
EDT...
* At 756 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 12 miles southeast of Stephen Foster
State Park, moving southeast at 40 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Hilliard and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3043 8203 3056 8222 3057 8222 3057 8223
3062 8230 3082 8213 3072 8181
TIME...MOT...LOC 2356Z 302DEG 33KT 3071 8217
BOOTHESpecial weather statement, Jul 2, 8:02 PM EDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Jacksonville FL 802 PM EDT Fri Jul 2 2021 GAZ151-152-165-264-030045- Pierce GA-Northeastern Charlton GA-Inland Camden GA-Brantley GA- 802 PM EDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMDEN...SOUTHEASTERN PIERCE...CENTRAL BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 845 PM EDT... * At 800 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Hickox, or near Nahunta, moving east northeast at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Nahunta and Hickox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3124 8217 3126 8194 3106 8185 3103 8212 TIME...MOT...LOC 0000Z 301DEG 23KT 3114 8199 BOOTHE
Special weather statement, Jul 2, 9:10 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
910 PM EDT Fri Jul 2 2021
GAZ136-151>153-030200-
Pierce GA-Inland Glynn GA-Brantley GA-Wayne GA-
910 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...SOUTHEASTERN
PIERCE...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL
1000 PM EDT...
* At 910 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Everett, or 13 miles southeast
of Gardi, moving southeast at 10 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Nahunta, Gardi, Raybon, Mount Pleasant and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3158 8170 3156 8170 3154 8168 3154 8167
3153 8167 3153 8165 3151 8166 3149 8164
3149 8162 3147 8161 3145 8163 3144 8161
3142 8160 3118 8197 3129 8216 3161 8173
TIME...MOT...LOC 0110Z 293DEG 7KT 3139 8166
BOOTHESpecial weather statement, Jul 2, 10:39 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1039 PM EDT Fri Jul 2 2021 FLZ033-125-132-133-232-325-425-030315- Eastern Clay FL-Coastal St. Johns FL-Western Clay FL- Western Duval FL-South Central Duval FL-Coastal Duval FL- Inland St. Johns FL- 1039 PM EDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 1115 PM EDT... * At 1037 PM EDT, National Weather Service meteorologists were tracking thunderstorms near Mandarin, moving east at 35 mph. About 1 to 1.5 inches of rain has fallen with these storms. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Orange Park, Middleburg, Unf, Mandarin, Fruit Cove, Ponte Vedra Beach, Neptune Beach, Sawgrass, Fleming Island and Baymeadows. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3002 8199 3019 8202 3035 8139 3014 8134 TIME...MOT...LOC 0237Z 256DEG 32KT 3018 8160 CHANEY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:36 AM EDT | River Flood Warning | JAX | Baker, Nassau | 15 days |
| Jul 2, 8:02 PM EDT | Special Weather Statement | JAX | Brantley | 43 min |
| Jul 2, 9:10 PM EDT | Special Weather Statement | JAX | Brantley | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.